Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 2, 2006, 4:15 PM CST for Fentress County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 4:15 PM CST (22:15 UTC)
- Expired
- Jan 2, 2006, 4:45 PM CST
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 022216 SVROHX TNC049-022245- /O.NEW.KOHX.SV.W.0002.060102T2215Z-060102T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 415 PM CST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FENTRESS COUNTY IN TENNESSEE * UNTIL 445 PM CST * AT 404 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF ALLARDT...OR ABOUT 10 MILES SOUTH OF JAMESTOWN...AND MOVING NORTHEAST AT 45 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3638 8493 3623 8480 3651 8423 3670 8439 $$ 13
1 follow-up statement
000 WWUS54 KOHX 022240 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 439 PM CST MON JAN 2 2006 TNC049-022245- /O.CON.KOHX.SV.W.0002.000000T0000Z-060102T2245Z/ FENTRESS TN- 439 PM CST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR FENTRESS COUNTY... AT 439 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL WAS LOCATED 6 MILES SOUTHEAST OF ALLARDT...OR ABOUT 11 MILES SOUTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST NORTHWEST OF JAMESTOWN...ALSO MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL WEAKEN AS IT REMAINS OVER MAINLY RURAL AREAS OF FENTRESS COUNTY. LAT...LON 3651 8506 3623 8480 3651 8423 3670 8439 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:59 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 2, 2:59 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 259 PM CST MON JAN 2 2006 .SHORT TERM...COLD FRONT IS MAKING ITS WAY THROUGH MIDDLE TENNESSEE, ALTHOUGH THE WIND SHIFT BOUNDARY IS STILL FAR UPSTREAM TO OUR WEST. CONVECTION THAT HAD FORMED ALONG THE FRONT HAS ALL BUT DISSIPATED ON OUR SIDE OF THE STATE LINE AS DRIER AIR MANAGED TO WORK ITS WAY IN AHEAD OF THE COLD FRONT. STILL, THE TEMPERATURE AT NASHVILLE PEAKED AT 75 DEGREES EARLIER THIS AFTERNOON, BREAKING THE RECORD HIGH FOR THIS DATE BY 5 DEGREES. .LONG TERM...LOOK FOR THE UPPER LOW TO PASS JUST NORTH OF THE MID STATE OVERNIGHT, MEANING WE WILL BE GETTING SOME OF THE OCCLUDED FRONTAL MOISTURE ADVECTING INTO THE AREA, AND PROBABLY SOME LIGHT RAIN. SKIES WILL CLEAR OUT TOMORROW UNDERNEATH A STRONG NORTHWEST FLOW ALOFT. QUICK RETURN FLOW ON WEDNESDAY WILL BRING A BRIEF SPELL OF WARMER WEATHER BEFORE THE NEXT COLD FRONT BRINGS A RETURN TO SEASONAL TEMPERATURES. A WEAK SHORTWAVE WILL BRING A CHANCE OF RAIN AND/OR SNOW THURSDAY NIGHT AND FRIDAY, BUT THATS REALLY THE ONLY LOOK WELL GET AT ANY PRECIPITATION AFTER TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 44 52 38 61 / 40 10 10 10 CLARKSVILLE 42 51 38 58 / 40 10 10 10 CROSSVILLE 42 48 35 56 / 60 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Jan 2, 5:40 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 540 AM CST MON JAN 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 540 AM CST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATER TODAY...AND SOME STORMS MAY REACH SEVERE LEVELS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...AND THE MAIN TARGET WILL BE THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY. MAG
In the hours before
Local storm report, Jan 2, 1:41 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TORNADO 1 N PALMER 35.37N 85.57W
01/02/2006 GRUNDY TN PUBLIC
POSSIBLE BRIEF TORNADO TOUCHDOWN JUST OFF HIGHWAY 399,
DAMAGE TO A BARN ROOF
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 11:32 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 19 min |
| Jan 2, 4:18 PM CST | Severe Thunderstorm Warning | OHX | Pickett | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.